×

Reflection-closed varieties of multisorted algebras and minor identities. (English) Zbl 1412.08003

The notion of reflection conceived by L. Barto et al. [Isr. J. Math. 223, 363–398 (2018; Zbl 1397.08002)] is generalized to multisorted algebras in the sense of W. Wechler [Universal algebra for computer scientists. Berlin etc.: Springer-Verlag (1992; Zbl 0748.68002)]. Minor identities have only one function symbol on either side; they generalize the height-1 identities of Barto et al. [loc. cit.]. It is shown that a class of similar multisorted algebras is definable by a set of minor identities iff it is closed with respect to reflection and isomorphic copies of direct products. Such classes are dubbed “minor varieties”. The associated notion of “minor-equational theory” can be characterized through explicit, albeit somewhat intricate closure conditions.

MSC:

08A68 Heterogeneous algebras
08B15 Lattices of varieties
03C05 Equational classes, universal algebra in model theory
PDF BibTeX XML Cite
Full Text: DOI Link

References:

[1] Adámek, J.; Rosický, J.; Vitale, EM, Birkhoff’s variety theorem in many sorts, Algebra Univers., 68, 39-42, (2012) · Zbl 1257.08003
[2] Barto, L.; Opršal, J.; Pinsker, M., The wonderland of reflections, Israel J. Math., 223, 363-398, (2018) · Zbl 1397.08002
[3] Birkhoff, G.; Lipson, JD, Heterogeneous algebras, J. Combin. Theory, 8, 115-133, (1970) · Zbl 0211.02003
[4] Čupona, G.; Markovski, S., Free objects in primitive varieties of \(n\)-groupoids, Publ. Inst. Math. (Beograd) (N.S.), 57(71), 147-154, (1995) · Zbl 0854.08005
[5] Čupona, Ǵ; Markovski, S., Primitive varieties of algebras, Algebra Univers., 38, 226-234, (1997) · Zbl 0934.08008
[6] Čupona, G., Markovski, S., Popeska, Ž.: Primitive \(n\)-identities. In: Contributions to General Algebra, vol. 9, pp. 107-116. Hölder-Pichler-Tempsky, Vienna (1995) · Zbl 0884.08002
[7] Higgins, PJ, Algebras with a scheme of operators, Math. Nachr., 27, 115-132, (1963) · Zbl 0117.25903
[8] Manca, V.; Salibra, A., Soundness and completeness of the Birkhoff equational calculus for many-sorted algebras with possibly empty carrier sets, Theoret. Comput. Sci., 94, 101-124, (1992) · Zbl 0749.08005
[9] Taylor, W., Characterizing mal’cev conditions, Algebra Univers., 3, 351-397, (1973) · Zbl 0304.08003
[10] Wechler, W.: Universal Algebra for Computer Scientists. EATCS Monogr. Theoret. Comput. Sci., vol. 25. Springer, Berlin (1992) · Zbl 0748.68002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.